Ideal Protein Diet - On Alternatives--have itchy painful tips of toes???




BarbMomof3
02-11-2013, 01:44 PM
I have been on plan and using alternatives for 5 weeks. I have lost 20 lbs, which is no small feat for me!!! I totally love this diet, however can't afford not to use alternatives--please no one yell at me. I know some of you feel strongly about not using alternatives, but I am laid off and this was the only way I could do this.

I did start on the prescribed vitamins, but for the last two weeks have switched the multi vitamin to a GNC brand that was as similar as I could find.

Last week, the tips of my 3rd and 4th right toes began to itch and get painful and sort of numb at times. This week the same thing started on my left toes. I'm pretty sure this is not any fungal thing as it is not in between the toes or at the nails. I read up on this--it can be related to a vitamin deficiency, liver problems or too much protein. I can't imagine I am deficient because the GNC vitamins had more daily value than the IP vitamins.

Unfortunately, I purposely put myself out of ketosis and am trying to cutdown on protein a little too. This has been way harder to do than I imagined--I am really used to this diet. I can't even bring myself to eat a piece of pizza--LOL. Who would have ever imagined that? I want back on plan!!!

I did this 4 days ago and the right toes are starting to feel a tiny bit better. Somehow I think this is related to the diet, but how? Too much protein, vitamin deficiency, liver issues???

I have an appointment with my Doctor on Friday.

Anyone?????

Thanks!
Barb


ladylunk
02-11-2013, 04:34 PM
My feet constantly feel weird a cold/hot/numb feeling sometimes almost pins and needles (not really, but don't know how to describe it), but I am pretty sure it is how I feel ketosis. No itching though so not sure about yours, but I saw the numb part and since I feel that I thought I would share....Good luck finding it out. I am just new to this so don't know much about liver issues or vitamin deficiency. Hopefully someone else might have an opinion.

IP43
02-11-2013, 05:01 PM
Well I do hope all is well for you and that you don't have some liver issue, but if your doctor finds that's what it is, then you probably will be glad you figured it out so soon. We've got good detectives on this site! I know what you mean about the tingling etc. but for me it happens on my ring and pinky fingers, which I usually find is related to how I sleep / kink in my neck or putting my arm under my head. It doesn't go away right away upon waking up and it's so odd to be able to feel that a 'digit' is out of whack. I'm not sure if it's possible to kink something that affects toe circulation but just another thought for you...


BarbMomof3
02-11-2013, 05:54 PM
Thanks to you both for the ideas. I know, it's weird. I will post after I figure it out so that others can use the info.

:)
Barb

infoplease
02-11-2013, 06:22 PM
There has been a lot written on this board about the release of toxins from your fat. I had this itchy rash on my stomach for months, then it magically resolved (and that was on IP products). It wasn't anywhere else and wasn't related to soap or clothing or sweating. It did not cause any numbness. It was just annoying.

Do the toes have tiny blisters? It could be pompholyx, which is just a random kind of eczema. Have you tried putting cortizone cream on it?

I think it would be a very unusual response if you were actually allergic to something in the alternative products or vitamins you are using, so that is probably not it.

If you are following Phase 1, even if your alternatives have extra (over 15g) protein, I would think you would be getting no more than 100g of protein, which normally shouldn't be a problem, but doesn't mean it isn't for you.

Hope you figure it out.

Lolo70
02-11-2013, 06:36 PM
I got an itchy phase when on Medifast in the initial weeks. I think this was due to rapid weight loss releasing estrogen into the system. Some people have livers that cannot cope with eliminating estrogen fast enough due to a mutation. But I itched on my scalp and upper body. I doubt these are toxin effects. If anything related to your diet it is affecting either your liver, pancreas or your circulation (heart). I am not sure whether allergies could cause numbness.

AnnaBoBanna
02-11-2013, 07:51 PM
Do you have a history of gout?

BarbMomof3
02-11-2013, 08:30 PM
I never thought about the toxins!!! You mention estrogen, and I can tell you it's my TOM and wow---much much worse than normal!!! HMMMMM....?

Gout, no. It's not in the joint, so I crossed that off the list. I have no experience with gout at all, so we will see what the Doctor says...

Thanks everyone for the help!

BarbMomof3
02-11-2013, 08:32 PM
There has been a lot written on this board about the release of toxins from your fat. I had this itchy rash on my stomach for months, then it magically resolved (and that was on IP products). It wasn't anywhere else and wasn't related to soap or clothing or sweating. It did not cause any numbness. It was just annoying.

Do the toes have tiny blisters? It could be pompholyx, which is just a random kind of eczema. Have you tried putting cortizone cream on it?

I think it would be a very unusual response if you were actually allergic to something in the alternative products or vitamins you are using, so that is probably not it.

If you are following Phase 1, even if your alternatives have extra (over 15g) protein, I would think you would be getting no more than 100g of protein, which normally shouldn't be a problem, but doesn't mean it isn't for you.

Hope you figure it out.

No blisters either! It's so weird. Raynaud's runs in my family, but my toes aren't purple either....

BarbMomof3
02-18-2013, 02:38 PM
Ok, I went to the Doctor...I will get blood work tomorrow, so no word on that but what I can tell you is that she was REALLY sure I have a vitamin B12 deficiency. She said I probably have had it for awhile, but being on the diet just brought it to the surface with the toe neuropathy. She said that even though I had plenty of B12 in my supplements I probably don't absorb it well and will need more...maybe by injection.

I will update again after blood work to help anyone else who has a problem :)

Thanks for all of your help.
Barb

KarinF
02-18-2013, 03:45 PM
Ok, I went to the Doctor...I will get blood work tomorrow, so no word on that but what I can tell you is that she was REALLY sure I have a vitamin B12 deficiency. She said I probably have had it for awhile, but being on the diet just brought it to the surface with the toe neuropathy. She said that even though I had plenty of B12 in my supplements I probably don't absorb it well and will need more...maybe by injection.

I will update again after blood work to help anyone else who has a problem :)

Thanks for all of your help.
Barb

Thanks for the update and will be watching to see the rest of the news... I think I have had the same issue but it is over now.

jimbravo
12-01-2013, 03:51 PM
I have the same problem you described, what happened with your test results? Any vitamin deficiency? Any treatment?
Thanks

vzubie
12-02-2013, 10:01 PM
Anxious to hear the results of your bloodwork.

shr1nk1ngme
12-02-2013, 10:53 PM
I take sublingual B12 daily to prevent this from happening. If it turns out to be B12 deficiency, the doc will probably want to give you some injections and then get you on sublinguals for maintenance.

brelo
12-03-2013, 12:37 AM
Thought I would join in the discussion! I too have had burning/tingling/numbness in the same toes as you described. Mine sometimes wakes me up in the middle of the night and it really hurts. Those little toes can be very painful! I wondered if it was related to the diet. I go in to see the doctor in a few weeks and think I will bring it up although my situation is kind of sporadic. Sometimes it is nightly, other times it is only every so often. Thanks for sharing your experience and the remedy.